Skip to Main Content
Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Representation of divergence-free vector fields

Author: Cristian Barbarosie
Journal: Quart. Appl. Math. 69 (2011), 309-316
MSC (2000): Primary 26B12.; Secondary 53A45, 53C65, 58A10, 58A25
Published electronically: March 9, 2011
MathSciNet review: 2814529
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper focuses on a representation result for divergence-free vector fields. Known results are recalled, namely the representation of divergence-free vector fields as curls in two and three dimensions. The representation proposed in the present paper expresses the vector field as an exterior product of gradients and remains valid in arbitrary dimensions. Links to computer graphics and to partial differential equations are discussed.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 26B12., 53A45, 53C65, 58A10, 58A25

Retrieve articles in all journals with MSC (2000): 26B12., 53A45, 53C65, 58A10, 58A25

Additional Information

Cristian Barbarosie
Affiliation: CMAF, Av. Prof. Gama Pinto, 2, 1649-003 Lisboa, Portugal

Received by editor(s): October 5, 2009
Published electronically: March 9, 2011
Article copyright: © Copyright 2011 Brown University